Alert archive / Colorado / Red Flag Warnings in 2018

Red Flag Warning 33, NWS Denver/Boulder, CO

June 28, 20188 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jun 28, 2018, 2:42 PM MDT for 8 counties in Colorado. It took effect at Jun 29, 2018, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2018, 2:42 PM MDT (20:42 UTC)
In effect from
Jun 29, 2018, 11:00 AM MDT
Expired
Jun 29, 2018, 6:50 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 108 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-461 J/kg
Mixed-layer LCL
3053 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WWUS85 KBOU 282042
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
242 PM MDT Thu Jun 28 2018

...EXTREME FIRE DANGER IN THE MOUNTAINS TODAY...

.Very hot and very dry conditions with wind gusts of 25 to 40 mph
will continue to produce extreme fire danger across the northern 
Colorado mountains this afternoon and evening. The fire danger 
will also be elevated on the plains. In addition, isolated high 
based showers and thunderstorms will produce wind gusts to 50 mph
and possibly dry lightning. Little to no rainfall is expected. 

Conditions will not be as extreme on Friday, but fire danger will
still be very high, especially in the mountains and mountain 
valleys where winds will gust to 30 mph.

Please pay attention to restrictions on fires and fireworks.
Check with your local fire department, sheriff, or land managers
for details on what is allowed.

COZ211-213-214-291200-
/O.UPG.KBOU.FW.A.0019.180629T1700Z-180630T0300Z/
/O.NEW.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/
/O.CON.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
242 PM MDT Thu Jun 28 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH, MIDDLE, AND SOUTH 
PARKS...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTH, MIDDLE, AND SOUTH 
PARKS...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 11 AM to 9 PM MDT Friday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 211...213 and 214.

* Timing...11 AM MDT to midnight Thursday evening, then again 
  late Friday morning through Friday evening.

* Winds...Southwest 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...Rapid fire growth and spread will be possible under 
  these hot, dry and breezy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now....or will shortly. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

COZ217-218-291200-
/O.NEW.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/
/O.CON.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/
West Jackson and West Grand Counties Above 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
242 PM MDT Thu Jun 28 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF NORTH
CENTRAL COLORADO...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF NORTH CENTRAL
COLORADO...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 11 AM to 9 PM MDT Friday.

* Affected Area...Fire Weather Zones 217 and 218.

* Timing...11 AM MDT to midnight Thursday evening, then again 
  late Friday morning through Friday evening.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Rapid fire growth and spread will be possible under 
  these hot, dry and breezy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ212-215-216-238-290600-
/O.CON.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
242 PM MDT Thu Jun 28 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS, LARIMER AND
NORTHWEST WELD COUNTIES, AND THE MOUNTAINS AROUND I-70...

* Affected Area...Fire Weather Zones 212...215...216 and 238.

* Timing...11 AM MDT to midnight Thursday evening.

* Winds...Southwest 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...Rapid fire growth and spread will be possible under 
  these hot, dry and breezy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
114 
WWUS85 KBOU 290330
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
930 PM MDT Thu Jun 28 2018

...EXTREME FIRE DANGER IN THE MOUNTAINS AGAIN FRIDAY...

.Temperatures have cooled this evening along with diminishing
winds. This has offered some relief from the extreme fire danger
levels earlier today. Humidity recoveries are still expected to 
be poor overnight. The Red Flag Warning for this evening has been 
cancelled. 

Very hot and very dry conditions with wind gusts of 20 to 35 mph 
are expected again Friday which will produce extreme fire danger 
across the northern and central Colorado mountains Friday 
afternoon and evening. 

Please pay attention to restrictions on fires and fireworks. 
Check with your local fire department, sheriff, or land managers 
for details on what is allowed.

COZ211-213-214-217-218-291130-
/O.CAN.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/
/O.CON.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
West Jackson and West Grand Counties Above 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
930 PM MDT Thu Jun 28 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF
NORTH CENTRAL COLORADO...
...RED FLAG WARNING FOR TONIGHT IS CANCELLED FOR WIND AND LOW 
RELATIVE HUMIDITY FOR THE MOUNTAINS OF NORTH CENTRAL COLORADO...

* Affected Area...Fire Weather Zones 211...213...214...217 and 
  218.

* Timing...Late Friday morning through Friday evening.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Rapid fire growth and spread will be possible under 
  these hot, dry and breezy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ212-291130-
/O.CAN.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/
/O.EXA.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-
930 PM MDT Thu Jun 28 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS AROUND I-70... 
...RED FLAG WARNING TONIGHT IS CANCELLED FOR WIND AND LOW 
RELATIVE HUMIDITY FOR THE MOUNTAINS AROUND I-70...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 11 AM to 9 PM MDT Friday. 

* Affected Area...Fire Weather Zone 212.

* Timing...Late Friday morning through Friday evening. 

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Rapid fire growth and spread will be possible under 
  these hot, dry and breezy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ215-216-238-290430-
/O.CAN.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
930 PM MDT Thu Jun 28 2018

...RED FLAG WARNING FOR TONIGHT IS CANCELLED FOR WIND AND LOW 
RELATIVE HUMIDITY FOR THE FOOTHILLS, LARIMER AND NORTHWEST WELD 
COUNTIES...

The National Weather Service in Denver has cancelled the Red Flag
Warning.

As temperatures have cooled this evening, relative humidity levels
have slowly increased. Winds have also diminished, helping to
reduce the fire danger levels and fire behaviors. Humidity
recovery is still expected to be poor overnight. 

$$
633 
WWUS85 KBOU 291051
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
451 AM MDT Fri Jun 29 2018

...EXTREME FIRE DANGER IN THE MOUNTAINS AGAIN FRIDAY...

.Very hot and very dry conditions with wind gusts of 20 to 35 
mph are expected again today which will produce extreme fire 
danger across the northern and central Colorado mountains this 
afternoon and evening. While temperatures are expected to be a few
degrees cooler than yesterday, there is a bit more of a threat of
weak showers producing localized very gusty winds and isolated dry
lightning.

Please pay attention to restrictions on fires and fireworks.
Check with your local fire department, sheriff, or land managers
for details on what is allowed.

COZ211>214-217-218-292200-
/O.CON.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/
Jackson County Below 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
West Jackson and West Grand Counties Above 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
451 AM MDT Fri Jun 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
MOUNTAINS OF NORTH CENTRAL COLORADO...

* Affected Area...Fire Weather Zones 211...212...213...214... 
  217 and 218.

* Timing...Late Friday morning through Friday evening.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Rapid fire growth and spread will be possible under 
  these hot, dry and breezy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Gimmestad
034 
WWUS85 KBOU 291652
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1052 AM MDT Fri Jun 29 2018

...EXTREME FIRE DANGER IN THE MOUNTAINS AGAIN FRIDAY...

.Hot and very dry conditions will prevail once again today from
the Front Range mountains westward. Strengthening southwest flow
aloft ahead of a sharp upper level trough approaching Colorado 
is expected to produce gusty west-southwest surface winds through
this evening. In addition, there is a slight chance that a high
based mostly dry showers and/or thunderstorms could form mainly
over the higher terrain after 3 pm today. These showers could
produce sudden wind gusts to around 45 mph. All these conditions 
add up to extreme fire danger for the mountains and high valleys
of north central Colorado this afternoon and evening. 

Please pay attention to restrictions on fires and fireworks.
Check with your local fire department, sheriff, or land managers
for details on what is allowed.

COZ211>214-217-218-300100-
/O.CON.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/
Jackson County Below 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
West Jackson and West Grand Counties Above 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
1052 AM MDT Fri Jun 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF NORTH
CENTRAL COLORADO...

* Affected Area...Fire Weather Zones 211...212...213...214... 
  217 and 218.

* Timing...Until 9 PM MDT this Friday evening.

* Winds...Southwest 10 to 15 mph with gusts up to 30 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Rapid fire growth and spread are strongly possible  
  with these hot, dry and breezy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
Baker
156 
WWUS85 KBOU 300050
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
650 PM MDT Fri Jun 29 2018

COZ211>214-217-218-300200-
/O.CAN.KBOU.FW.W.0033.000000T0000Z-180630T0300Z/
Jackson County Below 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
West Jackson and West Grand Counties Above 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
650 PM MDT Fri Jun 29 2018

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL
COLORADO...

The National Weather Service in Denver has cancelled the Red Flag
Warning.

Temperatures have begun cooling off for the evening and winds will
be on the decrease over the next few hours. Lower temperatures
mean rising humidities, however humidity recovery overnight will
be poor or moderate. Fire danger levels and fire behavior should 
decrease through the night. 

An upper level weather disturbance will be moving over northern 
Colorado on Saturday which should bring some cooler temperatures, 
but also gusty winds. Not much precipitation is expected, so 
wildfires may become active again as shifting wind directions may 
move fires into fresh fuels. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 28, 10:23 AM MDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 28, 10:23 AM MDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1023 AM MDT Thu Jun 28 2018

.UPDATE...
Issued at 1023 AM MDT Thu Jun 28 2018

Very warm start to the morning with the 10am (953am) observation
at KDEN showing 93 degrees. The 12Z sounding at KDNR showed a
700mb temperature of 19.4C, which is 0.6C away from the warmest
12Z 700mb temperature (Since 1948). So breaking the daily record
high of 99 degrees is almost certain. Will have a chance to tie or
break the all time record of 105 degrees.

Dew points over the northeast corner of Colorado are very high
with readings in the upper 60s to lower 70s. This will be short
lived. As temperatures warm and the airmass mixes, the dew points
will plummet. The HRRR model shows dew points going from the lower
70s this morning to the upper 20s to lower 30s mid to late this
afternoon. The 12Z sounding shows a very dry airmass just off the
surface, so this looks reasonable.

Water vapor satellite imagery showing a weak wave over southern
Utah. This should rotate northeast over Colorado this afternoon
and produce some high based showers, and possibly a few weak
thunderstorms. Biggest concerns here will be strong outflow winds
to 60 mph and possibly lighting with little to no rainfall.

&&

.SHORT TERM...(Today and tonight)
Issued at 423 AM MDT Thu Jun 28 2018

Last of the overnight showers moving out of the northeast corner
of Colorado at this time. Not much rain with these, but they
produced a large heat burst event with temperatures in the 80s and
40-50 mph winds much of the night between Sterling and Julesburg.
Julesburg got as warm as 97 degrees at 142 am! This is indicative
of how hot the air aloft is. Models showed 2-4 degrees C of
warming over yesterday, along with drying aloft that will mix to
the surface. The foothills are already warm and dry, with
temperatures in the 70s and dew points in the 20s and 30s, so the
moisture around Denver will be gone fast, and the temperatures
will warm quickly. It will take a little longer on the plains, but
the models showing the moisture mixing out enough to prevent
convection look reasonable. There are some hints of some dry
convection late in the day in the moisture fields, HRRR winds,
and simulated satellite images though no precipitation is
generated. This has a pretty consistent focus in the Pikes Peak
region spreading northeast in the early evening. If true, this
could generate an area of stronger winds and perhaps some dry
lightning that would be problematic.

Overall the forecast is in good shape with near record temperatures
everywhere. It will stay warm tonight, though clearing and
decoupling should allow lower elevations to cool off somewhat.
Areas with drainage winds and especially the foothills should stay
pretty warm again overnight.

See below for more fire weather details.

.LONG TERM...(Friday through Wednesday)
Issued at 423 AM MDT Thu Jun 28 2018

There will be fairly strong southwesterly flow aloft for the CWA
Friday and Friday night as an upper trough moves eastward into
Colorado by 12Z Saturday. The trough moves across the forecast
area Saturday afternoon and night. By 12Z Sunday morning, it is
east of the CWA with weak zonal flow over us. There is weak upward
vertical velocity in the synoptic scale on Friday and Friday
night, with it getting a bit stronger Saturday morning. Downward
energy is in place from 21Z Saturday afternoon to about midnight.
The low level pressure, wind and thickness fields show a weak cold
front to push into the CWA after 06Z late Friday night, then a
stronger one late Saturday afternoon. The low level winds are
mostly dominated by downsloping on Friday. By late day, some
easterly component is expected, with northerly upslope by 09Z/12Z
Saturday morning. East-northeasterly flow dominates on Saturday,
with another push of due northerly winds late in the day into the early
evening hours. After midnight, weak diurnal drainage patterns may
win out. Concerning moisture, precipitable water progs show a
range of 0.25 inch west to 0.75 inch eastern CWA on Friday. Friday
night, 0.75 inch amounts cover most the plains. By later
Saturday, 1.00 inch amounts cover most of the plains. CAPE is
mainly over the far east both late day Friday and late day
Saturday. The NAM has pretty high values, the GFS does not. The
QPF fields show a tad of measurable rainfall over the far
northeastern corner Friday night. All the models show limited
measurable rainfall over the plains and foothills Saturday
afternoon and evening. Will go with 0-10% pops on Friday
afternoon and night. For Saturday, with the increased moisture and
upslope over the plains and foothills will go with 10-30%s pops
in those areas. For temperatures, Friday's highs are 1-4 C cooler
than today's highs. Saturday's readings cool off another 3-8 C
from Friday's. For the later days, Sunday through Wednesday,
models show flat upper ridging on Sunday and Monday. On Tuesday
and Wednesday, the upper ridge is east and southeast of Colorado
with southwesterly flow aloft for the CWA. Moisture remain sparse
and temperatures are above normals.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1023 AM MDT Thu Jun 28 2018

VFR conditions will prevail through Friday. Southwest winds are
expected to increase and turn a little more westerly after 18Z.
High based showers will produce dry microbursts winds to 40-50
knots. Will likely add a tempo for these stronger outflow winds
from 22- 02Z.

&&

.FIRE WEATHER...
Issued at 423 AM MDT Thu Jun 28 2018

Very hot temperatures and dry air will create dangerous fire
weather conditions today. While winds will generally not be
strong, it is expected to become breezy in most mountain areas in
the afternoon, with wind gusts of 20-30 mph. The winds will also
spread out into the Cheyenne Ridge area. It appears conditions
will be bad enough in the central mountains and southern Front
Range foothills to add these areas to today's Red Flag Warning. We
also extended the warning until midnight, as humidity recovery
will be slow this evening, especially in the foothills.

There is some potential for strong winds over the plains south of
Interstate 70 in the late afternoon and evening. At this time, it
looks like widespread winds will be in the 10-20 mph range.
However, weak convection may produce stronger outflow winds. If
these become widespread, then Red Flag conditions will occur for a
few hours. Isolated dry lightning is also possible in this area. We
will be monitoring the potential for this.

On Friday, South, North and Middle Parks all the potential
extreme fire weather conditions due to low relative humidities,
very warm temperatures and winds gusts form 20-30 mph by
afternoon.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until midnight MDT tonight for COZ211>218-238.

Fire Weather Watch from Friday morning through Friday evening
for COZ211-213-214.

&&

UPDATE...Meier
SHORT TERM...Gimmestad
LONG TERM...RJK
AVIATION...Meier
FIRE WEATHER...Gimmestad/RJK
Hazardous weather outlook, Jun 28, 10:55 AM MDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1055 AM MDT Thu Jun 28 2018

COZ030>051-291200-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1055 AM MDT Thu Jun 28 2018

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Very hot and very dry air will be over Colorado today. High
temperatures will range from the upper 90s to 105 on the plains,
with 70s and 80s in the mountains. Humidities will drop below 10
percent in most areas this afternoon. The fire danger will be
greatest in the mountains, where wind gusts of 25 to 35 mph are
expected this afternoon. A few weak showers or thunderstorms may
develop toward evening south and southeast of Denver. If this
happens, they could produce wind gusts to 50 mph and lightning,
but little or no rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot temperatures, low relative humidity and gusty southwest winds
may again result in extreme wildland fire danger for the high
mountain valleys Friday afternoon and evening. There is also a
slight chance of thunderstorms late Friday afternoon and evening
mainly on the plains. Strong gusty winds will be the main concern
with these storms. Storm chances should then increase Saturday
with the arrival of cooler and more humid air behind a couple of
cold fronts. Sunday through Tuesday, the chance of thunderstorms
should decrease, then increase again on Wednesday with the arrival
of subtropical moisture.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Meier/Baker

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:01 PM MDTSpecial Weather StatementBOUBroomfield44 min
Jun 27, 6:10 PM MDTSpecial Weather StatementBOUBroomfield50 min
Jun 27, 7:01 PM MDTSpecial Weather StatementBOUArapahoe29 min
Jun 28, 4:37 AM MDTFire Weather WatchBOUGrand, Jackson, Park, Summit10 hr

Nearby

Red Flag Warnings in Colorado, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.